The clinical features of drug-induced liver injury observed through liver biopsy: focus on relevancy to autoimmune hepatitis
1
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
Background/Aims: Accurate diagnosis of drug-induced liver injury (DILI) is diffi cult without considering the possibility of underlying diseases, especially autoimmune hepatitis (AIH). We investigated the clinical patterns in patients with a history of medication, liver-function abnormalities, and in whom liver biopsy was conducted, focusing on accompaniment by AIH. Methods: The clinical, serologic, and histologic fi ndings of 29 patients were compared and analyzed. The patients were aged 46.2±12.8 years (mean±SD), and 72.4% of patient were female. The most common symptom and causal drug were jaundice (58.6%) and herbal medications (55.2%), respectively. Results: Aspartate aminotransferase (AST), alanine aminotransferase, total bilirubin, alkaline phosphatase, and γ-glutamyl transpeptidase levels were 662.2±574.8 U/L, 905.4±794.9 U/L, 12.9±10.8 mg/dL, 195.8±123.3 U/L, and 255.3±280.8 U/L, respectively. According to serologic and histologic fi ndings, 21 cases were diagnosed with DILI and 8 with AIH. The AIH group exhibited signifi cantly higher AST levels (537.1±519.1 vs. 1043.3±600.5 U/L), globulin levels (2.7±0.4 vs. 3.3±0.5 g/dL), and prothrombin time (12.9±2.4 vs. 15.2±3.9 s; P<0.05). Antinuclear antibody was positive in 7of 21 cases of DILI and all 8 cases of AIH (P=0.002). The simplifi ed AIH score was 3.7±0.9 in the DILI group and 6.5±0.9 in the AIH group (P<0.001). Conclusions: Accurate diagnosis is necessary for patients with a history of medication and visits for liver-function abnormalities; in particular, the possibility of AIH should be considered. (Clin Mol Hepatol 2012;18:213-218)
Abstract
Background/Aims: Accurate diagnosis of drug-induced liver injury (DILI) is diffi cult without considering the possibility of underlying diseases, especially autoimmune hepatitis (AIH). We investigated the clinical patterns in patients with a history of medication, liver-function abnormalities, and in whom liver biopsy was conducted, focusing on accompaniment by AIH. Methods: The clinical, serologic, and histologic fi ndings of 29 patients were compared and analyzed. The patients were aged 46.2±12.8 years (mean±SD), and 72.4% of patient were female. The most common symptom and causal drug were jaundice (58.6%) and herbal medications (55.2%), respectively. Results: Aspartate aminotransferase (AST), alanine aminotransferase, total bilirubin, alkaline phosphatase, and γ-glutamyl transpeptidase levels were 662.2±574.8 U/L, 905.4±794.9 U/L, 12.9±10.8 mg/dL, 195.8±123.3 U/L, and 255.3±280.8 U/L, respectively. According to serologic and histologic fi ndings, 21 cases were diagnosed with DILI and 8 with AIH. The AIH group exhibited signifi cantly higher AST levels (537.1±519.1 vs. 1043.3±600.5 U/L), globulin levels (2.7±0.4 vs. 3.3±0.5 g/dL), and prothrombin time (12.9±2.4 vs. 15.2±3.9 s; P<0.05). Antinuclear antibody was positive in 7of 21 cases of DILI and all 8 cases of AIH (P=0.002). The simplifi ed AIH score was 3.7±0.9 in the DILI group and 6.5±0.9 in the AIH group (P<0.001). Conclusions: Accurate diagnosis is necessary for patients with a history of medication and visits for liver-function abnormalities; in particular, the possibility of AIH should be considered. (Clin Mol Hepatol 2012;18:213-218)
참고문헌 (20)
- Weiler-Normann C, "Drug induced li ver injury and its relationship to autoimmune hepatitis", J Hepatol, 55, pp.747~749 (2011)
- Ostapowicz G, "Results of a prospective study of acute liver failure at 17 tertiary care centers in the United States", Ann Intern Med, 137, pp.947~954 (2002)
- Björnsson E, "Review article: drug-induced liv er injury in clinical practice", Aliment Pharmacol Ther, 32, pp.3~13 (2010)
- Kim DJ, "Multicenter pilot study of toxic liver injury", Korean J Hepatol, 10(Suppl 2), pp.80~86 (2004)
- 김진배, "급성 독성 간손상의 임상적 양상", Clinical and Molecular Hepatology, 10(2004), pp.125~134 (2004), 대한간학회
- 강선형, "급성 독성간염 159예의 임상적 고찰", Clinical and Molecular Hepatology, 14(4), pp.483~492 (2008), 대한간학회
- Aithal GP, "Accuracy of hep atic adverse drug reaction reporting in one English health region", BMJ, 319, pp.1541~ (1999)
- Maria VA, "Development and valida tion of a clinical scale for the diagnosis of drug-induced hepatitis", Hepatology, 26, pp.664~669 (1997)
- Suzuki A, "The use of liver biopsy evaluation in discrimination of idiopathic autoimmune hepatitis versus drug-induced liver injury", Hepatology, 54, pp.931~939 (2011)
- "Alcohol: frequently asked questions"[URL]
- Hennes EM, "Simplified criteria for the diagnosis of autoimmune hepatitis", Hepatology, 48, pp.169~176 (2008)
- Watkins PB, "Drug-induced liver injury: summary of a single topic clinical research conference", Hepatology, 43, pp.618~631 (2006)
- Uetrecht J, "Idiosyncratic drug reactions: current understanding", Annu Rev Pharmacol Toxicol, 47, pp.513~539 (2007)
- Lammert C, "Relationship between daily dose of oral medications and idiosyncratic drug-induced liver injury: search for signals", Hepatology, 47, pp.2003~2009 (2008)
- Senior JR, "What is idiosyncratic hepatotoxicity? What is it not?", Hepatology, 47, pp.1813~1815 (2008)
- Chalasani N, "Causes, clinical features, and outcomes from a prospective study of drug-induced liver injury in the United States", Gastroenterology, 135, pp.1924~1934 (2008)
- Fontana RJ, "Standardization of nomenclature and causality assessment in drug-induced liver injury: summary of a clinical research workshop", Hepatology, 52, pp.730~742 (2010)
- Kleiner DE, "The pathology of drug-induced liver injury", Semin Liver Dis, 29, pp.364~372 (2009)
- Dienes HP, "Autoimmune hepatitis and overlap syndromes", Clin Liver Dis, 6, pp.349~362, vi (2002)
- Agarwal VK, "Important elements for the diagnosis of druginduced liver injury", Clin Gastroenterol Hepatol, 8, pp.463~470 (2010)
